Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Itchy Skin 7 Days After Exposure

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Itchy skin

Posted by Anonymous, 2 Replies
Hi guys. Its been a year or so after my possible exposure but i never really thought about HIV, utill now. Ive been having problems with itchy dry skin all over. Is this a symptom of HIV? Will be testing i a week. thanks.

Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

Unfortunate Sexual exposure/ injection exposure

Posted by joe62, 2 Replies
Hi to the wonderful people of this website. I want to narrate my story for information and advise.
I am an expat, while away to a third world country, i had a contact with a women with unknown status, and she stayed with me for two weeks, I was well... Read more »

itchy spots

Posted by Anonymous, 3 Replies
I WAS WONDERING WHAT RASH IS GENERALIZED WITH HIV SYPMTOMS..I STARTED HAVING ITCHY RED AREAS ON MY ARMS...SOMETIME ON MY LEGS...SINCE DEC. 20..THE DAY I WENTTO A CONCERT..I WAS BY THE STAGE RUBBING ON EVERYONE ELSE THAT WAS SWEATY..SINCE THATS ALL... Read more »

Bruising within 5 days of exposure

Posted by Curly, 3 Replies
HAs anyone ever seen bruising within 5 days of hiv exposure? What are the main symptoms? Read more »
Ask the Experts

Itchy skin all over my chest back and head. HIV??

Well I had sex with a prostitute, and felt guilt next day, I was wearing condom but somehow during sex it slipped off, however I stopped after 4 to 5 shots. But after one week I am having a itchy with pink mosquito type papules on back, chest, face,...
Jacques Chambers, C.L.U.

Response from Jacques Chambers, C.L.U.

HelpWithBenefits.com
I regret I am not qualified to answer medical questions. My field is benefits and workplace issues.... Read more »

Testing day approaching, but confused concerning conclusive timeframe (OCCUPATIONAL EXPOSURE TO EYE, 2011)

Dear Dr. Frascino,I was exposed through the eye on March 28 (the source was HIV+). Im scared as there have been documented cases of seroconversion through this route. Even with spunk, I found two of them in your archives. I had all ARS symptoms...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello.I'm assuming you are a health care worker based on the history you provide.HIV-diagnostic testing is really not all that complicated or confusing. Basically you need to evaluate your latest exposure. You had an occupational exposure on... Read more »

Itchy and allergic skin

I started to take Stavudine+Efavirnez+3TC (6 tablets daily and 12 hours apart) 2 and half months ago. About 2-3 weeks into the med, I started to have skin allergy in my face, chest and back with bumps similiar to insect bites. Now they are quite...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You may be having a flare up of either seborrhea or folliculitis. Both are common in HIV+ persons and often will worsen when starting effective treatment as a part of the immune reconstitution phenomenon. Often use of an antifungal shampoo as soap... Read more »

HIV/itchy skin

Hi,I'm experiencing itchiness from bumps all over my body. One dermatologist described them as small red papules. I get them around my underarm, back of knees, feet, elbows, hip area, buttocks, inner thigh, lower back, etc.. They come and go...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention which HIV medications you are taking. Some patients with eosinophilic folliculitis (one of more common skin conditions that can present like the symptoms you describe) respond to using ketoconazole shampoo as a regular soap... Read more »
Articles
U.S. Centers for Disease Control and Prevention

PHS Report Summarizes Current Scientific Knowledge on the Use of Post-Exposure Antiretroviral Therapy for Non-Occupational Exposures

In recent years, the Public Health Service (PHS) has recommended the use of antiretroviral drugs to reduce the risk of occupational HIV transmission following workplace exposures (e.g., health care workers exposed through accidental needle-sticks).... Read more »
Johns Hopkins AIDS Service

Occupational Exposure to HIV: Revised Hopkins Policy

Methods to deal with occupational exposure to HIV are undergoing radical revision as a result of the CDC analysis of risk factors for infection and utility of AZT prophylaxis. The case-control study analyzed data from health care workers from 191... Read more »
Canadian AIDS Treatment Information Exchange

From Exposure to Infection: The Biology of HIV Transmission

One way HIV is transmitted is through sex -- but how does the virus infect someone after they have been exposed to HIV during sex? In this article, we will follow the journey that HIV takes from the time someone is first exposed to the virus... Read more »
TheBodyPRO.com

I-161: Experience of Health-Care Workers (HCWs) Taking Postexposure Prophylaxis (PEP) after Occupational HIV Exposures: Findings of the HIV PEP Registry

The HIV PEP Registry was established by the CDC after the US Public Health Service first recommended in 1996 the use of combination antiretroviral therapy as prophylaxis immediately following certain occupational HIV exposures, in an effort to... Read more »